Alert archive / Texas / River Flood Warnings in 2009

River Flood Warning 148, NWS Shreveport, LA

October 31, 20094 counties in Texas

NWS Shreveport, LA issued this river flood warning at Oct 31, 2009, 10:24 PM CDT for 4 counties in Texas. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Oct 31, 2009, 10:24 PM CDT (03:24 UTC)
Expired
Nov 1, 2009, 9:47 AM CST
In force
12 hr
Issued by
NWS Shreveport, LA
Flood severity
Minor

Counties Gregg County, TX, Harrison County, TX, Marion County, TX, Upshur County, TX

The radar

The Shreveport radar (KSHV), 76 km from the middle of the area, began a volume at 03:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Little Cypress Creek near Jefferson (JFFT2). The gauge peaked at 13.48 ft at Oct 30, 2009, 11:00 PM CDT.

actionminormoderate12141611/0111/02
Action stage
12.5 ft
Minor stage
13 ft
Moderate stage
16 ft
Major stage
19 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07346070, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this river flood warning went out at Oct 31, 9:39 PM CDT, 45 minutes earlier.

Area forecast discussion, Oct 31, 9:39 PM CDT, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
939 PM CDT SAT OCT 31 2009

.DISCUSSION...
FOR A CALM/COOL NIGHT...HAVE BEEN VERY BUSY THIS EVENING WITH
OVERTOPPED LEVEES/POTENTIAL RESULTANT BREACHES ON RED CHUTE BAYOU IN
BOSSIER PARISH...AS MAJOR FLOODING CONTINUES TO IMPACT A CONSIDERABLE
NUMBER OF RESIDENTS IN WAKE OF THE EXCESSIVELY HEAVY RAINFALL WHICH
FELL THURSDAY. FLOODING IS ONGOING IN A NUMBER OF SUBDIVISIONS ALONG
THE RED CHUTE BASIN...WITH THIS EXPECTED TO CONTINUE THROUGHOUT THE
REMAINDER OF THE WEEKEND AS THE BAYOU IS AT/NEARING CREST THIS
EVENING/OVERNIGHT IN NORTHEAST BOSSIER CITY...AND DOWNSTREAM IN THE
SLIGO COMMUNITY. THUS...FFW/S FOR BOSSIER PARISH WILL CONTINUE
OVERNIGHT GIVEN THE OVERTOPPED LEVEES/POSSIBLE BREACHES. PLEASE REFER
TO THE LATEST FFW/S...FLOOD WARNINGS...AND STATEMENTS FOR THE LATEST
UPDATES.

WEATHERWISE...COULDN/T ASK FOR A BETTER NIGHT FOR SANDBAGGING
EFFORTS...OR FOR THE TRICK-OR-TREATERS. DRY NW FLOW ALOFT AND STRONG
SFC RIDGE CENTERED FROM CNTRL TX INTO AR HAS YIELDED CLEAR/COOL
CONDITIONS OVER THE MS VALLEY INTO THE SRN PLAINS. LITTLE CHANGE IS
EXPECTED IN THE SHORT TERM...AS CLEAR SKIES/MILD DAYS...AND COOL
NIGHTS EXPECTED. FORTUNATELY...NO RAIN IS EXPECTED THROUGHOUT THE
ENTIRE FORECAST PERIOD.

CURRENT FORECAST IS IN GOOD SHAPE...BUT DID UPDATE TO LOWER TEMPS A
CATEGORY...WITH MIN TEMPS TONIGHT SIMILAR TO THIS MORNING/S.

ZONE UPDATE ALREADY OUT...GRIDS WILL BE AVAILABLE SHORTLY.

15

&&

.AVIATION...
BEAUTIFUL WEATHER EXPECTED TO CONTINUE AT ALL TERMINALS OVER THE
NEXT 24 HOURS. CANNOT RULE OUT SOME FOG AT ELD/MLU/LFK TERMINALS
TOWARDS MORNING BUT OTHERWISE...CLOUDLESS SKIES TO CONTINUE. UPPER
RIDGE REMAINS ACROSS THE REGION THROUGH THE NEXT 24 HOURS THUS LIGHT
AND VARIABLE WINDS WILL PREVAIL. /13/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  43  71  43  74  53 /   0   0   0   0  10
MLU  43  67  44  73  49 /   0   0   0   0  10
DEQ  37  71  40  73  46 /   0   0   0   0  10
TXK  44  70  47  73  52 /   0   0   0   0  10
ELD  41  71  42  74  49 /   0   0   0   0  10
TYR  44  72  46  74  52 /   0   0   0   0  10
GGG  42  71  45  74  50 /   0   0   0   0  10
LFK  42  74  44  76  50 /   0   0   0   0  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

15/13
Hazardous weather outlook, Oct 31, 11:45 AM CDT, 10 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1145 AM CDT SAT OCT 31 2009

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-011645-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
1145 AM CDT SAT OCT 31 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY
MANAGEMENT PERSONNEL WILL NOT BE NEEDED TODAY OR TONIGHT.

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 1, 4:53 AM CSTFlash Flood WarningSHVBossier11 hr

Nearby

River Flood Warnings in Texas, 2009Every river flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.